Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 26, 2006, 8:00 PM CDT for Graham County, Norton County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 8:00 PM CDT (01:00 UTC)
- Expired
- May 26, 2006, 8:39 PM CDT
- In force
- 39 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Graham County, KS, Norton County, KS
The radar
The Grand Island radar (KUEX), 150 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:38 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2205 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 270100 SVRGLD KSC065-137-270200- /O.NEW.KGLD.SV.W.0039.060527T0100Z-060527T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 800 PM CDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GRAHAM COUNTY IN NORTHWEST KANSAS... SOUTHEASTERN NORTON COUNTY IN NORTHWEST KANSAS... * UNTIL 900 PM CDT * AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF LENORA...OR ABOUT 11 MILES NORTH OF HILL CITY...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EDMOND AROUND 815 PM CDT... DENSMORE AND NICODEMUS AROUND 830 PM CDT... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3963 10005 3936 10002 3938 9960 3969 9962 $$ JRM
2 follow-up statements
000 WWUS53 KGLD 270120 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 719 PM MDT FRI MAY 26 2006 KSC065-137-270200- /O.CON.KGLD.SV.W.0039.000000T0000Z-060527T0200Z/ NORTON KS-GRAHAM KS- 819 PM CDT FRI MAY 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHERN GRAHAM AND SOUTHEASTERN NORTON COUNTIES... AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DENSMORE...OR ABOUT 15 MILES NORTHEAST OF HILL CITY... MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN NORTON COUNTY AT 830 PM CDT... PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 3963 10005 3936 10002 3938 9960 3969 9962 $$ JRM
000 WWUS53 KGLD 270139 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 739 PM MDT FRI MAY 26 2006 KSC065-137-270149- /O.CAN.KGLD.SV.W.0039.000000T0000Z-060527T0200Z/ NORTON KS-GRAHAM KS- 839 PM CDT FRI MAY 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAHAM AND SOUTHEASTERN NORTON COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS LEFT THE WARNED AREA. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 3963 10005 3936 10002 3938 9960 3969 9962 $$ JRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:53 PM CDT, 7 minutes earlier.
Area forecast discussion, May 26, 7:53 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
653 PM MDT FRI MAY 26 2006
.UPDATE...ZONES HAVE BEEN UPDATED TO REFLECT CANCELLATION OF RED
FLAG WARNING FOR CHEYENNE AND KIT CARSON COUNTIES OF COLORADO FOR
THIS EVENING. WIND SPEEDS HAVE DIMINISHED OVER THE PAST COUPLE OF
HOURS AND RH VALUES HAVE INCREASED TO ABOVE 20 PERCENT AT MOST
LOCATIONS. FOR THIS EVENING AND OVERNIGHT THUNDERSTORM THREAT STILL
REMAINS. HOWEVER WILL NOT BE MAKING ANY OTHER CHANGES AT THIS TIME.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...RED FLAG WARNING FROM 12 PM TO 9 PM MDT SATURDAY FOR COZ252-
COZ253-COZ254.
&&
LAMMERSHazardous weather outlook, May 26, 11:40 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT FRI MAY 26 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1140 AM CDT FRI MAY 26 2006 /1040 AM MDT FRI MAY 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING IN THE TRI STATE AREA. MOSTLY SUNNY SKIES WILL ALLOW FOR STRONG HEATING AND DESTABILIZATION TO OCCUR...WHILE SOUTHEAST WINDS INCREASE THE LOW LEVEL MOISTURE. STORMS COULD INITIATE ON ANY OF SEVERAL BOUNDARIES IN THE AREA...INCLUDING AN OUTFLOW BOUNDARY FROM OVERNIGHT STORMS JUST SOUTH OF INTERSTATE 70...A DEVELOPING DRY LINE NEAR THE COLORADO AND KANSAS STATE LINE...AND A WARM FRONT LIFTING OUT OF SOUTHWEST KANSAS. A WEAK UPPER LEVEL DISTURBANCE MOVING OUT OF COLORADO WILL CONTRIBUTE ADDITIONAL LIFT. LARGE HAIL...DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS...HOWEVER DUE TO THE SURFACE BOUNDARIES IN THE AREA AN ISOLATED TORNADO CANNOT BE RULED OUT. A RED FLAG WARNING IS IN EFFECT FOR CHEYENNE AND KIT CARSON COUNTIES OF COLORADO FROM NOON UNTIL 9 PM MDT. ELSEWHERE...THE RANGELAND FIRE DANGER INDEX WILL BE IN THE EXTREME CATEGORY. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RED FLAG WARNING IS IN EFFECT FOR CHEYENNE...KIT CARSON AND YUMA COUNTIES OF COLORADO SATURDAY AFTERNOON FROM NOON UNTIL 9 PM MDT. ELSEWHERE...THE RANGELAND FIRE DANGER INDEX WILL AGAIN BE IN THE EXTREME CATEGORY. EXTREME FIRE DANGER CONDITIONS ARE EXPECTED AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM MDT (4 PM CDT). DDT/JDK
In the hours before
Local storm report, May 26, 5:51 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
451 PM MDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL HOXIE 39.36N 100.44W
05/26/2006 M0.75 INCH SHERIDAN KS TRAINED SPOTTER
HAIL BEGINNING TO COVER GROUND.
&&
MENTZERLocal storm report, May 26, 6:15 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TORNADO 5 ENE MINGO 39.31N 100.87W
05/26/2006 THOMAS KS PUBLIC
BRIEF TOUCHDOWN IN OPEN FIELD. REPORTED AS LANDSPOUT.
&&
MENTZERLocal storm report, May 26, 6:40 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL TASCO 39.35N 100.29W
05/26/2006 E1.00 INCH SHERIDAN KS LAW ENFORCEMENT
&&
MENTZERLocal storm report, May 26, 6:45 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
545 PM MDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 1 E TASCO 39.35N 100.27W
05/26/2006 E1.00 INCH SHERIDAN KS LAW ENFORCEMENT
&&
MENTZERSpecial weather statement, May 26, 7:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 645 PM MDT FRI MAY 26 2006 KSZ003-270115- DECATUR- 745 PM CDT FRI MAY 26 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DECATUR COUNTY IN NORTHWEST KANSAS... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF NEW ALMELO...OR 20 MILES NORTHEAST OF HOXIE...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
Local storm report, May 26, 7:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
649 PM MDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 11 NNW MORLAND 39.50N 100.15W
05/26/2006 E0.88 INCH GRAHAM KS PUBLIC
&&
MENTZERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:05 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 55 min |
| May 26, 7:13 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 29 min |
| May 26, 8:07 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 23 min |
| May 26, 8:20 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 25 min |
| May 26, 8:37 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 38 min |
| May 26, 8:53 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 54 min |
| May 27, 11:47 AM CDT | Wind Advisory | GLD | Gove, Graham, Norton, Sheridan | 7 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.